Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 411, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2017, 4:58 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 14, 2017, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WUUS54 KTSA 142158
SVRTSA
OKC113-117-142245-
/O.NEW.KTSA.SV.W.0411.170714T2158Z-170714T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
458 PM CDT FRI JUL 14 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Osage County in northeastern Oklahoma...
Northwestern Pawnee County in northeastern Oklahoma...
* Until 545 PM CDT
* At 457 PM CDT, a severe thunderstorm was located 6 miles southeast
of Marland, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Pawnee... Fairfax...
Ralston... Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9704 3664 9705 3664 9668 3631 9667
3632 9693 3633 9693 3634 9703 3651 9703
3651 9701 3653 9698 3653 9696 3655 9692
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705
TIME...MOT...LOC 2157Z 271DEG 23KT 3652 9704
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
068
WWUS54 KTSA 142227
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
527 PM CDT FRI JUL 14 2017
OKC113-117-142245-
/O.CON.KTSA.SV.W.0411.000000T0000Z-170714T2245Z/
Osage OK-Pawnee OK-
527 PM CDT FRI JUL 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WEST CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES...
At 527 PM CDT, severe thunderstorms were located along a line
extending from 11 miles east of Marland to 8 miles north of Morrison,
moving east at 20 mph.
HAZARD...60 mph wind gusts and dime size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawnee... Fairfax...
Ralston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9704 3664 9705 3662 9669 3631 9674
3632 9693 3633 9693 3634 9703 3651 9703
3651 9701 3653 9698 3653 9696 3655 9692
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705
TIME...MOT...LOC 2227Z 280DEG 16KT 3654 9694 3641 9699
HAIL...0.75IN
WIND...60MPH
$$874
WWUS54 KTSA 142246
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
546 PM CDT FRI JUL 14 2017
OKC113-117-142255-
/O.EXP.KTSA.SV.W.0411.000000T0000Z-170714T2245Z/
Osage OK-Pawnee OK-
546 PM CDT FRI JUL 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits. Therefore the warning has been allowed to expire. However
gusty winds to 45 mph are still possible with these thunderstorms.
LAT...LON 3660 9704 3664 9705 3662 9669 3631 9674
3632 9693 3633 9693 3634 9703 3651 9703
3651 9701 3653 9698 3653 9696 3655 9692
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705
TIME...MOT...LOC 2245Z 271DEG 23KT 3654 9681 3641 9686
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:50 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 14, 2:50 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 250 PM CDT Fri Jul 14 2017 .DISCUSSION... Residual cloud cover from the morning thunderstorm complex has helped to keep temperatures below normal across a good chunk of northeast Oklahoma and western Arkansas this afternoon. An outflow boundary produced by the complex stretches across southeast Oklahoma and into west central and southwest Arkansas. The weak and somewhat diffuse synoptic cool front remains north of the Oklahoma and Arkansas borders this afternoon but will move toward the south and west overnight and into tomorrow. Additional thunderstorms should develop along the front late tonight and early tomorrow morning, with locally heavy rain existing with the stronger, slow moving storms. The main thunderstorm axis will shift southward into tomorrow night and Sunday, as the front sags through the area. While widely scattered afternoon thunderstorms will be possible into early next week, especially in the higher terrain areas, the overall coverage should be low enough after Sunday to keep below mentionable levels for now. Behind the cool front, temperatures will be close to normal tomorrow and maybe a degree or two warmer for Sunday. Ridging will build back into the region next week, with above normal temperatures returning and likely peaking toward the mid to latter part of the work week. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 92 72 93 / 40 30 10 10 FSM 74 92 73 93 / 40 40 20 20 MLC 72 92 71 92 / 20 40 20 20 BVO 70 91 67 93 / 40 30 10 10 FYV 69 87 66 89 / 40 30 10 20 BYV 68 86 67 90 / 40 30 10 10 MKO 72 91 71 91 / 40 30 20 20 MIO 70 91 68 92 / 40 30 10 10 F10 73 91 71 92 / 20 30 20 20 HHW 74 92 73 92 / 20 40 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, Jul 14, 4:44 PM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 444 PM CDT Fri Jul 14 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 444 PM CDT Fri Jul 14 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening through Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...between 5 and 6 pm. DISCUSSION... An outflow boundary has pushed south through much of eastern Oklahoma and northwest Arkansas this afternoon. On the western periphery of the boundary, strong to severe thunderstorms have developed across north-central Oklahoma. A few of these storms could move southeast into portion of northeast Oklahoma by early evening with a marginally severe threat of large hail and damaging winds. Scattered showers and thunderstorms may linger overnight, but these storms are not expected to be severe. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...No Hazards. WEDNESDAY and THURSDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue Saturday into Sunday across Eastern Oklahoma and Northwest Arkansas in response to a weak surface boundary forecast to move through the region. High pressure looks to build back over the Southern Plains next week with a return of hot and humid conditions across Eastern Oklahoma and Northwest Arkansas. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:24 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Jul 14, 7:41 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 3 hr |
| Jul 14, 5:47 PM CDT | Special Weather Statement | TSA | Pawnee | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.